Alert archive / New York / Wind Advisories in 2015
Wind Advisory 3, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Oct 28, 2015, 4:29 AM EDT for 13 counties in New York. It took effect at Oct 28, 2015, 11:00 AM EDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 28, 2015, 4:29 AM EDT (08:29 UTC)
- In effect from
- Oct 28, 2015, 11:00 AM EDT
- Expired
- Oct 28, 2015, 7:20 PM EDT
- In force
- 8 hr
- Issued by
- NWS Binghamton, NY
Counties Cayuga County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Tompkins County, NY, Yates County, NY
The radar
The Binghamton radar (KBGM), 54 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 8.5 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1481 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
155 WWUS71 KBGM 280829 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 429 AM EDT WED OCT 28 2015 NYZ009-015>018-022-023-025-036-037-044>046-057-282230- /O.NEW.KBGM.WI.Y.0003.151028T1500Z-151029T0600Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-DELAWARE- INCLUDING THE CITIES OF...POINT ROCK...STOKES CORNER... WESTERNVILLE...BELLONA STN...BENTON...BLUFF POINT...BRANCHPORT... CROSBY...FERGUSON CORNERS...GUYANOGA...BORDER CITY...FAYETTE... SENECA FALLS...TYRE...MAC DOUGALL...MAGEE...PACKWOOD CORNERS... AUBURN...THROOPSVILLE...SYRACUSE...CORNING...GIBSON...HORNELL... BATH...CAMERON...NORTH CAMERON...WEST CAMERON...READING CENTER... TOWNSEND...WATKINS GLEN...MONTEREY...MONTOUR FALLS...MORELAND... WEDGEWOOD...ITHACA...ONEIDA...CHITTENANGO...PERRYVILLE... SULLIVAN...CANASTOTA...UNION CORNERS...EATON...DEERFIELD... UTICA...DELTA LAKE...GRIFFISS AFB...LEE...NEW LONDON...ROME... CORTLAND...NORWICH...POLKVILLE...PRESTON...SOUTH PLYMOUTH... ROCKDALE...COLLIERSVILLE...EMMONS...ONEONTA...NORTH FRANKLIN... MASONVILLE...SIDNEY 429 AM EDT WED OCT 28 2015 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN BINGHAMTON, HAS ISSUED A WIND ADVISORY, WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 2 AM EDT THURSDAY. * LOCATIONS...THE FINGER LAKES, SOUTHERN TUG HILL, WESTERN MOHAWK VALLEY, AND UPPER SUSQUEHANNA REGIONS OF NEW YORK, AS WELL AS PORTIONS OF THE WESTERN CATSKILLS. * HAZARDS...STRONG WINDS. * WINDS...SOUTH TO SOUTHEAST AT 15 TO 30 MPH, WITH GUSTS OF 45 TO 55 MPH. * TIMING...PERSISTENT STRONG GUSTY WINDS ARE EXPECTED FROM THE MIDDAY HOURS, THROUGH EARLY EVENING. LATER TONIGHT, FROM ROUGHLY 9 PM TO 2 AM, A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL PUSH EASTWARD ACROSS THE REGION. THESE SHOWERS AND STORMS HAVE THE POTENTIAL TO PRODUCE LOCALIZED GUSTS AROUND 50 MPH. * IMPACTS...MINOR DAMAGE TO TREES AND POWER LINES COULD OCCUR, WHICH MAY RESULT IN SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED, WHEN SUSTAINED WIND SPEEDS OF GREATER THAN 30 MPH, AND/OR WIND GUSTS OVER 40 MPH, ARE EXPECTED. WINDS OF THIS MAGNITUDE, COULD CAUSE MINOR DAMAGE TO TREES, POWER LINES, AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA, SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA, KEEP A FIRM GRIP ON THE WHEEL, ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE, BY CALLING TOLL FREE AT 1-877-633-6772, OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$ JUREWICZ/HEDEN
3 follow-up statements
725 WWUS71 KBGM 281400 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1000 AM EDT WED OCT 28 2015 NYZ009-015>018-022-023-025-036-037-044>046-057-290600- /O.CON.KBGM.WI.Y.0003.151028T1500Z-151029T0600Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-DELAWARE- INCLUDING THE CITIES OF...POINT ROCK...STOKES CORNER... WESTERNVILLE...BELLONA STN...BENTON...BLUFF POINT...BRANCHPORT... CROSBY...FERGUSON CORNERS...GUYANOGA...BORDER CITY...FAYETTE... SENECA FALLS...TYRE...MAC DOUGALL...MAGEE...PACKWOOD CORNERS... AUBURN...THROOPSVILLE...SYRACUSE...CORNING...GIBSON...HORNELL... BATH...CAMERON...NORTH CAMERON...WEST CAMERON...READING CENTER... TOWNSEND...WATKINS GLEN...MONTEREY...MONTOUR FALLS...MORELAND... WEDGEWOOD...ITHACA...ONEIDA...CHITTENANGO...PERRYVILLE... SULLIVAN...CANASTOTA...UNION CORNERS...EATON...DEERFIELD... UTICA...DELTA LAKE...GRIFFISS AFB...LEE...NEW LONDON...ROME... CORTLAND...NORWICH...POLKVILLE...PRESTON...SOUTH PLYMOUTH... ROCKDALE...COLLIERSVILLE...EMMONS...ONEONTA...NORTH FRANKLIN... MASONVILLE...SIDNEY 1000 AM EDT WED OCT 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * LOCATIONS...IN NEW YORK...THE FINGER LAKES... SOUTHERN TUG HILL... WESTERN MOHAWK VALLEY... AND UPPER SUSQUEHANNA REGIONS... AS WELL AS PORTIONS OF THE WESTERN CATSKILLS. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTH TO SOUTHEAST AT 15 TO 30 MPH... WITH GUSTS OF 45 TO 55 MPH. * TIMING...PERSISTENT STRONG GUSTY WINDS ARE EXPECTED FROM THE MIDDAY HOURS... THROUGH EARLY EVENING. LATER TONIGHT... FROM ROUGHLY 9 PM TO 2 AM... A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL PUSH EASTWARD ACROSS THE REGION. THESE SHOWERS AND STORMS HAVE THE POTENTIAL TO PRODUCE LOCALIZED GUSTS AROUND 50 MPH. * IMPACTS...MINOR DAMAGE TO TREES AND POWER LINES COULD OCCUR... WHICH MAY RESULT IN SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED... WHEN SUSTAINED WIND SPEEDS OF GREATER THAN 30 MPH... AND/OR WIND GUSTS OVER 40 MPH... ARE EXPECTED. WINDS OF THIS MAGNITUDE... COULD CAUSE MINOR DAMAGE TO TREES... POWER LINES... AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA... SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA... KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE... BY CALLING TOLL FREE AT 1-877-633-6772... OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
341 WWUS71 KBGM 281842 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 242 PM EDT WED OCT 28 2015 NYZ009-015>018-022-023-025-036-037-044>046-057-290600- /O.CON.KBGM.WI.Y.0003.000000T0000Z-151029T0600Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-DELAWARE- INCLUDING THE CITIES OF...POINT ROCK...STOKES CORNER... WESTERNVILLE...BELLONA STN...BENTON...BLUFF POINT...BRANCHPORT... CROSBY...FERGUSON CORNERS...GUYANOGA...BORDER CITY...FAYETTE... SENECA FALLS...TYRE...MAC DOUGALL...MAGEE...PACKWOOD CORNERS... AUBURN...THROOPSVILLE...SYRACUSE...CORNING...GIBSON...HORNELL... BATH...CAMERON...NORTH CAMERON...WEST CAMERON...READING CENTER... TOWNSEND...WATKINS GLEN...MONTEREY...MONTOUR FALLS...MORELAND... WEDGEWOOD...ITHACA...ONEIDA...CHITTENANGO...PERRYVILLE... SULLIVAN...CANASTOTA...UNION CORNERS...EATON...DEERFIELD... UTICA...DELTA LAKE...GRIFFISS AFB...LEE...NEW LONDON...ROME... CORTLAND...NORWICH...POLKVILLE...PRESTON...SOUTH PLYMOUTH... ROCKDALE...COLLIERSVILLE...EMMONS...ONEONTA...NORTH FRANKLIN... MASONVILLE...SIDNEY 242 PM EDT WED OCT 28 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * LOCATIONS...IN NEW YORK...THE FINGER LAKES... SOUTHERN TUG HILL... WESTERN MOHAWK VALLEY... AND UPPER SUSQUEHANNA REGIONS... AS WELL AS PORTIONS OF THE WESTERN CATSKILLS. * HAZARDS...STRONG GUSTY WINDS. * WINDS...SOUTH TO SOUTHEAST AT 15 TO 30 MPH... WITH GUSTS OF 45 TO 55 MPH. * TIMING...PERSISTENT STRONG GUSTY WINDS ARE EXPECTED FROM THE MIDDAY HOURS... THROUGH EARLY EVENING. LATER TONIGHT... FROM ROUGHLY 9 PM TO 2 AM... A LINE OF SHOWERS AND ISOLATED THUNDERSTORMS WILL PUSH EAST ACROSS THE REGION. THESE SHOWERS AND STORMS HAVE THE POTENTIAL TO PRODUCE LOCALIZED GUSTS AROUND 50 MPH. * IMPACTS...MINOR DAMAGE TO TREES AND POWER LINES COULD OCCUR... WHICH MAY RESULT IN SPORADIC POWER OUTAGES. PRECAUTIONARY/PREPAREDNESS ACTIONS... WIND ADVISORIES ARE ISSUED... WHEN SUSTAINED WIND SPEEDS OF GREATER THAN 30 MPH... AND/OR WIND GUSTS OVER 40 MPH... ARE EXPECTED. WINDS OF THIS MAGNITUDE... COULD CAUSE MINOR DAMAGE TO TREES... POWER LINES... AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA... SHOULD SECURE ALL LOOSE OBJECTS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA... KEEP A FIRM GRIP ON THE WHEEL... ESPECIALLY FOR THOSE DRIVING HIGH PROFILE VEHICLES. PLEASE REPORT DAMAGE TO THE NATIONAL WEATHER SERVICE... BY CALLING TOLL FREE AT 1-877-633-6772... OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV. && $$
330 WWUS71 KBGM 282320 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 720 PM EDT WED OCT 28 2015 NYZ009-015>018-022-023-025-036-037-044>046-057-290030- /O.CAN.KBGM.WI.Y.0003.000000T0000Z-151029T0600Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-DELAWARE- INCLUDING THE CITIES OF...POINT ROCK...STOKES CORNER... WESTERNVILLE...BELLONA STN...BENTON...BLUFF POINT...BRANCHPORT... CROSBY...FERGUSON CORNERS...GUYANOGA...BORDER CITY...FAYETTE... SENECA FALLS...TYRE...MAC DOUGALL...MAGEE...PACKWOOD CORNERS... AUBURN...THROOPSVILLE...SYRACUSE...CORNING...GIBSON...HORNELL... BATH...CAMERON...NORTH CAMERON...WEST CAMERON...READING CENTER... TOWNSEND...WATKINS GLEN...MONTEREY...MONTOUR FALLS...MORELAND... WEDGEWOOD...ITHACA...ONEIDA...CHITTENANGO...PERRYVILLE... SULLIVAN...CANASTOTA...UNION CORNERS...EATON...DEERFIELD... UTICA...DELTA LAKE...GRIFFISS AFB...LEE...NEW LONDON...ROME... CORTLAND...NORWICH...POLKVILLE...PRESTON...SOUTH PLYMOUTH... ROCKDALE...COLLIERSVILLE...EMMONS...ONEONTA...NORTH FRANKLIN... MASONVILLE...SIDNEY 720 PM EDT WED OCT 28 2015 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. WINDS AT THIS TIME ARE NOT MEETING ADVISORY LEVELS AND SHOULD GENERALLY BE STARTING TO DIMINISH THROUGH THE EVENING. HOWEVER THERE STILL WILL BE THE CHANCE FOR SOME LOCALIZED GUSTS OF 35 TO 40 MPH...MAINLY OVER THE HIGHER TERRAIN AND ALSO LATE THIS EVENING AS A COLD FRONT MOVES THROUGH WITH A LINE OF SHOWERS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Oct 28, 2:23 AM EDT, 2 hours 6 minutes earlier.
Area forecast discussion, Oct 28, 2:23 AM EDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 223 AM EDT WED OCT 28 2015 .SYNOPSIS... HIGH PRESSURE SLIDES OFF TO THE EAST TONIGHT WITH A STRONG STORM SYSTEM BRINGING A RAINY WINDY DAY FOR WEDNESDAY. THE STORM MOVES WELL NORTH OF THE REGION THURSDAY BUT BLUSTERY CONDITIONS WILL CONTINUE IN ITS WAKE. && .NEAR TERM /UNTIL 6 AM THIS MORNING/... 800 PM EDT UPDATE... DECIDED TO SLOW DOWN THE ONSET OF PRECIP OVER THE REGION AS THE PRECIP IS JUST MOVING INTO FAR SW PA. SHOWERS SHOULD START TO PUSH INTO NORTHEAST PA AROUND 06 TO 09Z WED MORNING AND SPREAD NORTH AND EAST FAIRLY QUICKLY. TEMPS WILL FALL INTO THE LOW 40S TO UPPER 30S OVER MUCH OF THE AREA TONIGHT AS WAA IS PRESENT KEEPING TEMPS FROM DROPPING TOO MUCH TONIGHT. && .SHORT TERM /6 AM THIS MORNING THROUGH FRIDAY/... WEDNESDAY AND WEDNESDAY EVENING WILL BE RAINY AND WINDY, AS A SIGNIFICANTLY DEEPENING CYCLONE LIFTS NORTHWARD THROUGH THE WESTERN/CENTRAL GREAT LAKES REGION, AND A TRAILING COLD FRONT APPROACHES NY/PA FROM THE WEST. THE WINDS WILL BE THE BIGGEST ISSUE, AS A STRONG SOUTH-SOUTHEAST LOW-LEVEL JET CENTERS ITSELF OVER THE FORECAST AREA BY WEDNESDAY AFTERNOON. ALTHOUGH MODEL SOUNDING PROFILES DEPICT THE PRESENCE OF A BOUNDARY LAYER INVERSION, THE SHEER STRENGTH OF THE FLOW (50-70 KT IN THE 925-850 MB LAYER (3-5 STD ABOVE NORMAL)), COUPLED WITH LOCALIZED TERRAIN EFFECTS, COULD CONCEIVABLY BRING 40-50 KT GUSTS TO PORTIONS OF THE REGION. LOCAL STUDIES OF PAST SYNOPTIC-SCALE WIND EVENTS, OF A SIMILAR PATTERN, SUPPORT THIS POSSIBILITY. EXPECT STRONGEST WINDS OVER N/W PORTIONS OF THE CWA AND ESPECIALLY OVER HIGHER TERRAIN AREAS AND NEAR THE FINGER LAKES WHERE I EXPECT WINDS 25-35 MPH WITH GUSTS OF 40-50 MPH...NEAR ADVISORY LEVELS. HOWEVER IN COORDINATION WITH SURROUNDING OFFICES, HOLDING OFF ON ADVISORY AT THIS TIME BUT THIS WILL NEED TO BE EVALUATED BY LATER SHIFTS. ALTHOUGH RAIN WILL BE WIDESPREAD WEDNESDAY INTO WEDNESDAY NIGHT, PROJECTED AMOUNTS (0.5-1.5", WITH LOCALLY UP TO 2") LOOK TO BE HANDLED EASILY, GIVEN LONGER-TERM DRYNESS. FINALLY, NAM/GFS PROFILES SUGGEST THE POSSIBILITY OF WEAKLY UNSTABLE CONDITIONS (100-300 J/KG OF ML CAPE), JUST AHEAD OF THE COLD FRONT, IN THE LATE AFTERNOON-EVENING PERIOD, SO CONTINUE THE MENTION OF THE CHANCE OF ISOLATED THUNDER. DUE TO THE STRONG WIND FLOW ALOFT, ANY STORMS COULD PRODUCE STRONG WIND GUSTS EVEN THOUGH THE STRONGEST LLJ AND SYNOPTIC WINDS WILL HAVE SHIFTED EAST BY THIS TIME. IT IS WORTH NOTING SPC HAS INCLUDED AREA IN MARGINAL RISK FOR SEVERE STORMS SO THIS POTENTIAL IS HIGHLIGHTED IN HWO ALONG WITH WINDS. STEADY RAIN TAPERS OFF TO MORE HIT AND MISS SHOWERS LATER WEDNESDAY NIGHT-THURSDAY FOLLOWING THE PASSAGE OF THE COLD FRONT. ALTHOUGH IT LOOKS GUSTY ONCE AGAIN THURSDAY, TEMPERATURES STILL LOOK MILD INITIALLY (HIGHS IN THE 50S-LOWER 60S), AS COLDER AIR APPEARS DELAYED TIL THE THURSDAY NIGHT-FRIDAY PERIOD. COOLER AIR MOVES IN FOR THURSDAY NIGHT INTO FRIDAY WITH TEMPS DROPPING INTO THE 40S. STILL EXPECT SOME SCATTERED SHOWERS DURING THIS TIME, ESPECIALLY OVER CENTRAL NY DUE TO LAKE EFFECT, UNTIL HIGH PRESSURE BUILDS IN BY LATE FRIDAY. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... 230 PM UPDATE... NO MAJOR WEATHER SYSTEMS OR HAZARDS ARE EXPECTED DURING THIS FORECAST PERIOD AS GUIDANCE SEEMS REASONABLY CONSISTENT. FOLLOWED WPC GUIDANCE AND SUPERBLEND. IN GENERAL WARMER THAN NORMAL. LARGE SURFACE HIGH PRESSURE COMBINED WITH A RIDGE ALOFT. SUNDAY A COLD FRONT WITH SHOWERS MOVES THROUGH QUICKLY WITH LIGHT RAINFALL AMOUNTS. A BRIEF DIP IN UPPER LEVEL HEIGHTS THEN BACK TO A RIDGE. MORE SHOWERS FROM THE SW FOR MONDAY TO TUESDAY. HIGH TEMPS NEAR 60 WITH 850MB TEMPS AROUND 10C. && .AVIATION /07Z WEDNESDAY THROUGH SUNDAY/... A LARGE AND WINDY LOW PRESSURE SYSTEM WITH DETERIORATING CONDITIONS THROUGH TODAY. LIGHT RAIN WILL BEGIN SPREAD SW TO NE ACROSS THE TERMINALS BETWEEN 07Z AND 12Z...INITIALLY VFR DUE TO DRY LOW LEVEL AIR BUT TRENDING INTO MVFR. ALONG WITH THAT A SE-SSE LOW LEVEL JET OF 40-50 KTS AT 2KFT AGL...EVEN STRONGER ABOVE THAT...WILL PRESENT LLWS CONDITIONS FOR A TIME THIS MORNING /LONGER DURATION FOR THE LOWER ELEVATION TERMINALS/. AS RAIN CONTINUES TO FALL...FUEL ALT MVFR CIG WILL BECOME MORE COMMON AS LOW LEVELS SATURATE UNDER AN INVERSION...AND EVEN TIMES OF IFR CIG AT KBGM. LESS CONFIDENCE IN FUEL ALT AT KSYR-KITH AND PERHAPS KRME DUE TO DOWNSLOPING WIND...MAY STAY HIGHER END MVFR OR EVEN VFR AT TIMES DESPITE -RA. WINDS INITIALLY LIGHT SE THIS EVENING...BUT STEADILY INCREASING LATE THIS MORNING TO SUSTAINED IN THE TEENS...AND GUSTS OF 20S KTS BY LATE MORNING THROUGH AFTERNOON /EARLIEST AT HIGHER ELEVATION TERMINALS/. HIGHEST GUSTS AT KITH/KRME WITH GUSTS OVER 30 KTS LIKELY. .OUTLOOK... WED NGT...RESTRICTIONS AND -RA LIKELY AS LARGE WET SYSTEM FINISHES MOVING THROUGH. LINE OF EMBEDDED GUSTY TSRA POSSIBLE 03Z TO 06Z THURSDAY. WHILE SURFACE WINDS WILL GENERALLY SUBSIDE OVER SUNSET, STRONG WINDS ARE POSSIBLE IN ANY STORMS THAT FORM. THU...GUSTY WINDS AND POSSIBLE -SHRA/INTERMITTENT RESTRICTIONS AS COLD FRONT PASSES. THU NGT/FRI...MAINLY VFR ALTHOUGH BRIEF RESTRICTIONS ARE POSSIBLE IN PASSING SHOWERS...MAINLY CENTRAL NY. FRI NGT/SAT...VFR. SAT NGT/SUN...SCT -SHRA AND ASSOCIATED MINOR RESTRICTIONS. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...PCF NEAR TERM...KAH/PCF SHORT TERM...PCF LONG TERM...TAC AVIATION...HEDEN/MDP
Hazardous weather outlook, Oct 27, 3:45 PM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 345 PM EDT TUE OCT 27 2015 NYZ024-046-055>057-062-PAZ038>040-043-044-047-048-072-281945- CHEMUNG-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 345 PM EDT TUE OCT 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG STORM SYSTEM, AND ASSOCIATED COLD FRONT, WILL BRING A RAINY, WINDY DAY TO THE REGION ON WEDNESDAY. WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE, ESPECIALLY OVER THE HIGHER ELEVATIONS INCLUDING THE POCONOS AND CATSKILLS. THE SECOND CONCERN WILL BE WEDNESDAY EVENING WHEN THE COLD FRONT CROSSES AND BRINGS THE CHANCE OF EMBEDDED THUNDERSTORMS. THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A MARGINAL RISK FOR SEVERE STORMS AS IT'S POSSIBLE STRONG WIND GUSTS MAY OCCUR WITH ANY STORMS THAT FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ009-015>018-022-023-025-036-037-044-045-281945- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- 345 PM EDT TUE OCT 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. A STRONG STORM SYSTEM, AND ASSOCIATED COLD FRONT, WILL BRING A RAINY, WINDY DAY TO THE REGION DURING THE DAY WEDNESDAY. SOUTHEAST WIND GUSTS OF 40 TO 50 MPH ARE POSSIBLE, ESPECIALLY OVER THE HIGHER ELEVATIONS AND NEAR THE FINGER LAKES WHERE EVEN HIGHER GUSTS TO NEAR 55 MPH WILL BE POSSIBLE. THE SECOND CONCERN WILL BE WEDNESDAY EVENING WHEN THE COLD FRONT CROSSES AND BRINGS THE CHANCE OF EMBEDDED THUNDERSTORMS. THE STORM PREDICTION CENTER HAS INCLUDED THE AREA IN A MARGINAL RISK FOR SEVERE STORMS AS IT'S POSSIBLE STRONG WIND GUSTS MAY OCCUR WITH ANY STORMS THAT FORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in New York, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.